Alert archive / Texas / Flash Flood Warnings in 2017
Flash Flood Warning 12, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Apr 17, 2017, 6:19 AM CDT for Fannin County, Lamar County, Texas. It was in force for 5 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 17, 2017, 6:19 AM CDT (11:19 UTC)
- Expired
- Apr 17, 2017, 11:15 AM CDT
- In force
- 5 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Fannin County, TX, Lamar County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 202 km from the middle of the area, began a volume at 11:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 17, 8:30 AM CDT | FLASH FLOOD | 1 E Sumner, TX | FM ROAD 79 CLOSED NEAR SUMNER DUE TO WATER OVER THE ROADWAY. |
| Apr 17, 8:30 AM CDT | FLASH FLOOD | 3 Se Paris, TX | SEVERAL ROADS CLOSED NEAR PARIS...INCLUDING US 271 S AT COBB RANCH ROAD...FM 905 AT COUNTY ROAD 13400...AND COUNTY ROAD 43900 NEAR US 82. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 131 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 11.3 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1046 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 1120 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
856
WGUS54 KFWD 171119
FFWFWD
TXC147-277-171415-
/O.NEW.KFWD.FF.W.0012.170417T1119Z-170417T1415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Fort Worth TX
619 AM CDT MON APR 17 2017
The National Weather Service in Fort Worth has issued a
* Flash Flood Warning for...
Lamar County in north central Texas...
Northeastern Fannin County in north central Texas...
* Until 915 AM CDT.
* At 617 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. This rainfall will lead to
excessive water runoff and cause flash flooding. Low-lying areas
are most vulnerable to rapidly rising water. Some low-water
crossings may flood and become impassable.
* Some locations that will experience flooding include...
Paris, Blossom, Deport, Roxton, Toco and Sun Valley.
Additional rainfall amounts of 2 inches are possible in the warned
area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3393 9556 3388 9554 3389 9551 3387 9540
3389 9532 3345 9531 3348 9569 3373 9610
3385 9603 3385 9602 3384 9602 3387 9600
3386 9595 3389 9593 3384 9584 3386 9581
3384 9577 3389 9575 3388 9570 3394 9560
$$
792 follow-up statements
834
WGUS54 KFWD 171350
FFWFWD
TXC147-277-171615-
/O.EXT.KFWD.FF.W.0012.000000T0000Z-170417T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Fort Worth TX
850 AM CDT MON APR 17 2017
The National Weather Service in Fort Worth has extended the
* Flash Flood Warning for...
Lamar County in north central Texas...
Northeastern Fannin County in north central Texas...
* Until 1115 AM CDT.
* At 843 AM CDT, local law enforcement officials reported heavy rain
has continued across the warned area. two to four inches of rain
have already fallen. Flash flooding has been reported across areas
from FM 79 near Paris to Pecan Orchard. FM 905 is closed at CR
13400 southeast of Paris due to high standing water. US 271 south
is closed Cobb Ranch Rd. Be extremely cautious when traveling this
area this morning. In addition, areas 5 to 10 miles north of Honey
Grove or 15 miles northeast of Bonham in rural Fannin County are
also likely seeing secondary roads flooded.
* Some locations that will experience flooding include...
Paris, Blossom, Deport, Roxton, Toco and Sun Valley.
Additional rainfall amounts of 1 to 2 inches locally are possible
are possible in the warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
&&
LAT...LON 3393 9556 3388 9554 3389 9551 3387 9540
3389 9532 3345 9531 3348 9569 3373 9610
3385 9603 3385 9602 3384 9602 3387 9600
3386 9595 3389 9593 3384 9584 3386 9581
3384 9577 3389 9575 3388 9570 3394 9560
$$
05/694
WGUS74 KFWD 171523
FFSFWD
Flash Flood Statement
National Weather Service Fort Worth TX
1023 AM CDT MON APR 17 2017
TXC147-277-171615-
/O.CON.KFWD.FF.W.0012.000000T0000Z-170417T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lamar TX-Fannin TX-
1023 AM CDT MON APR 17 2017
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 AM CDT FOR
LAMAR AND NORTHEASTERN FANNIN COUNTIES...
At 1018 AM CDT, local law enforcement reported flash flooding is
occurring at several spots in Lamar County. The Bells PD reports 12
inches of water at Broadway and Jernigan at Highway 56 is leading to
road closures. Be extremely cautions when traveling this area this
morning into this afternoon.
Some locations that will experience flooding include...
Paris, Blossom, Deport, Roxton, Toco and Sun Valley.
Additional rainfall amounts of one to two inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
&&
LAT...LON 3393 9556 3388 9554 3389 9551 3387 9540
3389 9532 3345 9531 3348 9569 3373 9610
3385 9603 3385 9602 3384 9602 3387 9600
3386 9595 3389 9593 3384 9584 3386 9581
3384 9577 3389 9575 3388 9570 3394 9560
$$
HernandezWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 17, 3:42 AM CDT, 2 hours 37 minutes earlier.
Area forecast discussion, Apr 17, 3:42 AM CDT, 2 hours 37 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 342 AM CDT Mon Apr 17 2017 .DISCUSSION... Convection continues to fire early this morning due to two separate pieces of energy. The first is a shortwave over South Texas which is fueling a complex of storms in that region. The second subtle shortwave is approaching the Central Plains and is supplying weak large scale lift to aid in the life of the linear MCS currently across Oklahoma and Arkansas. North Texas will not see any direct impacts from these two upper features. However, it will remain moist and unstable over the region through the day so scattered convection is likely to develop, especially on any outflow boundaries that wander into the region. The most likely place for this to happen will be across the northern zones due to a developing cold pool across the Central Plains. The South Texas complex may have the reverse effect and actually modify/hinder moisture moving into the region. Since there are opposing factors at work here, we will keep PoPs in the chance category for all but the Red River zones. The severe threat looks low overall due to unfavorable wind profiles. However, small hail and gusty winds will be possible with the stronger storms due to moderate instability in place. The bigger threat will actually be from locally heavy rainfall due to weak steering flow and adequate precipitable water values. Shower and thunderstorm chances will slowly end from west to east tonight as weak large scale subsidence develops behind the departing shortwaves. While the northern wave will move relatively quickly, the southern wave will take its sweet time and linger over the Upper Texas Coast on Tuesday. Therefore, we will leave some low PoPs across the eastern zones through Tuesday. Weak upper level high pressure will fill in across the state Tuesday night and remain in place through Thursday, resulting in warm and rain-free weather. High temperatures will be mainly in the 80s with lows in the 60s. The upper ridge will shift to the east Thursday night/Friday as a strong southern branch upper trough moves into the Central Rockies. The latest model runs of the GFS and ECMWF keep the bulk of the energy with this system across the Central Plains but do move the attendant cold front through North Texas Friday night through Saturday. There should be plenty of moisture and instability for showers and thunderstorms beginning Thursday night. Storms chances will increase with the arrival of the cold front Friday night and end from northwest to southeast Saturday. It still appears that there will be some severe storms with this system most likely in the form of a squall line Friday night/ Saturday morning. Once the cold front moves through the region, much cooler and drier air will filter in Saturday night through Sunday. Highs Saturday and Sunday will be mainly in the lower 60s with lows Saturday night from the middle 40s to the middle 50s. 79 && .AVIATION... /ISSUED 1204 AM CDT Mon Apr 17 2017/ /06Z TAFs/ The aviation forecast for the next 24 hours is complicated by a mix of mesoscale features across the Southern Plains. Several areas of convection continue this evening north to west to southwest of North and Central Texas. Based on guidance the past few hours, we anticipate the convection to the west will dissipate, and the convection to the southwest will remain southwest and south of KACT. However, we will have to monitor the trends of the storms to the southwest as they currently appear to be expanding north and northeast, but model guidance over the next few hours shows instability will weaken in our southwest counties which may further promote the weakening of storms that approach that area. A few showers have recently developed west of KACT and will start with a VCSH mention through 09Z. The other area to watch will be to the north with the developing MCS in northern Oklahoma. Guidance is consistent in sinking this MCS south with somewhat decent agreement the remnants of this MCS may result in convection moving south across the TAF sites Monday afternoon. Have maintained the VCTS mention at all the TAF sites starting 22-23Z through 01-02Z. What is a little less uncertain is the development of convection ahead of the MCS across the region. A shortwave is currently moving across the region, and the large- scale support should diminish overnight as the shortwave moves east. The areas of storms to the southwest will likely have an impact on the stratus trends overnight, but strands of MVFR stratus are already developing across southeast Texas. The cigs will likely lower as they expand and move north, and IFR cigs will arrive overnight at KACT with MVFR cigs expected several hours later at the Metroplex airports. MVFR conditions could remain through the early afternoon hours, but any changes in the convection trends could disrupt the ceiling trends. JLDunn && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 82 64 83 65 85 / 40 20 5 5 0 Waco 80 62 82 64 84 / 40 20 20 10 0 Paris 78 62 80 62 83 / 40 30 20 5 0 Denton 80 62 82 63 85 / 40 20 5 0 0 McKinney 79 62 81 64 83 / 40 20 10 5 0 Dallas 82 65 83 66 85 / 40 20 5 5 0 Terrell 80 63 82 64 84 / 40 20 10 10 0 Corsicana 81 64 82 64 83 / 40 20 20 10 0 Temple 80 62 81 64 84 / 40 20 20 10 0 Mineral Wells 81 61 83 62 86 / 40 20 5 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... None. && 25/79
Hazardous weather outlook, Apr 17, 5:15 AM CDT, 1 hour 4 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 515 AM CDT Mon Apr 17 2017 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-181015- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 515 AM CDT Mon Apr 17 2017 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Today and Tonight. There is a chance of thunderstorms across all of North and Central Texas today. The greatest chances this morning will be along the Red River. The activity early in the day may leave outflow boundaries to focus additional development this afternoon. A few storms could become strong with gusty winds and small hail, but with negligible wind shear, the threat of severe storms is low. These weak steering currents will result in slow-moving storms that will be capable of heavy rainfall. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Thunderstorm chances will end on Tuesday as the upper disturbances responsible for this recent bout of unsettled weather move east of the region. A cold front will approach the Red River Thursday night and Friday, bringing a chance of thunderstorms to areas mainly north of the I-20 corridor. The storm chances will increase Friday night into Saturday as a strong storm system swings through the Plains and a cold front surges through North and Central Texas. A line of storms may accompany the front. Some of these storms could be severe. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 25
In the hours before
Special weather statement, Apr 17, 3:29 AM CDT, 2 hours 50 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
329 AM CDT MON APR 17 2017
TXZ093-170900-
Grayson TX-
329 AM CDT MON APR 17 2017
...SPECIAL WEATHER STATEMENT...
At 326 AM CDT, National Weather Service meteorologists were tracking
a strong thunderstorm near Howe, or near Sherman, moving northeast
at 20 mph.
Half inch hail will be possible with this storm.
Locations impacted include...
Bells, Tom Bean, and Luella.
LAT...LON 3389 9663 3389 9658 3385 9663 3384 9662
3382 9658 3382 9653 3377 9650 3378 9644
3373 9638 3351 9639 3346 9658 3356 9694
3385 9686 3387 9681 3386 9678 3382 9676
3383 9671 3392 9666
TIME...MOT...LOC 0826Z 231DEG 18KT 3354 9657
25Special weather statement, Apr 17, 4:02 AM CDT, 2 hours 17 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
402 AM CDT MON APR 17 2017
TXZ093>095-170930-
Lamar TX-Grayson TX-Fannin TX-
402 AM CDT MON APR 17 2017
...SPECIAL WEATHER STATEMENT...
At 359 AM CDT, National Weather Service meteorologists were tracking
a strong thunderstorm near Steedham and Hanger, or about 10 miles
west of Denison, moving northeast at 15 mph.
Half inch hail will be possible with this storm.
This strong thunderstorm will be near...
Knollwood around 410 AM CDT.
Denison and Eisenhower State Park around 430 AM CDT.
Other storms in Grayson, Fannin, and Lamar counties will also be
capable of producing small hail.
LAT...LON 3388 9554 3388 9531 3344 9531 3359 9671
3374 9687 3387 9681 3383 9671 3392 9667
3389 9658 3384 9662 3377 9650 3378 9643
3369 9634 3377 9629 3376 9619 3384 9615
3389 9594 3384 9577 3389 9575 3394 9559
TIME...MOT...LOC 0859Z 220DEG 14KT 3372 9674
25Special weather statement, Apr 17, 5:05 AM CDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
505 AM CDT MON APR 17 2017
TXZ091-092-171030-
Cooke TX-Montague TX-
505 AM CDT MON APR 17 2017
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL MONTAGUE AND
NORTHWESTERN COOKE COUNTIES UNTIL 530 AM CDT...
At 504 AM CDT, National Weather Service meteorologists were tracking
a strong thunderstorm near the Montague/Cooke county line, or a few
miles east of Saint Jo, moving east at 10 mph.
Dime size hail will be possible with this storm.
This strong thunderstorm will be near...
Muenster around 530 AM CDT.
LAT...LON 3391 9746 3384 9746 3382 9743 3382 9737
3388 9733 3386 9733 3389 9731 3386 9726
3392 9723 3389 9718 3384 9717 3383 9720
3380 9721 3373 9716 3363 9745 3374 9763
3390 9757 3392 9751
TIME...MOT...LOC 1004Z 259DEG 11KT 3374 9747
25The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 3:29 AM CDT | Special Weather Statement | FWD | Grayson | 31 min |
| Apr 17, 4:02 AM CDT | Special Weather Statement | FWD | Fannin, Grayson, Lamar | 28 min |
| Apr 17, 5:05 AM CDT | Special Weather Statement | FWD | Cooke | 25 min |
| Apr 17, 6:08 AM CDT | Areal Flood Advisory | FWD | Fannin, Lamar | 3 hr |
| Apr 17, 6:26 AM CDT | Special Weather Statement | FWD | Wise | 34 min |
| Apr 17, 6:51 AM CDT | Special Weather Statement | FWD | Cooke | 24 min |
| Apr 17, 8:57 AM CDT | Areal Flood Advisory | FWD | Grayson | 2 hr |
| Apr 17, 9:24 AM CDT | Special Weather Statement | FWD | Grayson | 51 min |
| Apr 17, 9:48 AM CDT | Special Weather Statement | FWD | Cooke | 42 min |
| Apr 17, 10:15 AM CDT | Special Weather Statement | FWD | Montague | 45 min |
| Apr 17, 10:20 AM CDT | Special Weather Statement | FWD | Jack | 40 min |
| Apr 17, 10:34 AM CDT | Special Weather Statement | FWD | Cooke | 41 min |
| Apr 17, 10:48 AM CDT | Areal Flood Advisory | FWD | Cooke, Montague | 3 hr |
| Apr 17, 10:49 AM CDT | Special Weather Statement | FWD | Young | 41 min |
| Apr 17, 11:44 AM CDT | Flash Flood Warning | FWD | Cooke, Montague | 3 hr |
| Apr 17, 12:03 PM CDT | Special Weather Statement | FWD | Wise | 42 min |
| Apr 17, 12:23 PM CDT | Special Weather Statement | FWD | Jack, Young | 37 min |
| Apr 17, 12:30 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Young | 30 min |
| Apr 17, 1:00 PM CDT | Special Weather Statement | FWD | Jack, Wise, Young | 45 min |
| Apr 17, 1:51 PM CDT | Special Weather Statement | FWD | Jack, Wise | 39 min |
| Apr 17, 2:02 PM CDT | Areal Flood Advisory | FWD | Dallas | 3 hr |
| Apr 17, 2:04 PM CDT | Areal Flood Advisory | FWD | Dallas | 116 min |
| Apr 17, 2:04 PM CDT | Special Weather Statement | FWD | Stephens | 41 min |
| Apr 17, 2:22 PM CDT | Special Weather Statement | FWD | Wise | 23 min |
| Apr 17, 2:27 PM CDT | Special Weather Statement | FWD | Parker | 48 min |
| Apr 17, 2:48 PM CDT | Areal Flood Advisory | FWD | Parker, Wise | 117 min |
| Apr 17, 3:02 PM CDT | Flash Flood Warning | FWD | Dallas | 3 hr |
| Apr 17, 3:04 PM CDT | Special Weather Statement | FWD | Tarrant | 41 min |
| Apr 17, 3:42 PM CDT | Areal Flood Advisory | FWD | Dallas, Tarrant | 2 hr |
| Apr 17, 4:16 PM CDT | Special Weather Statement | FWD | Bosque, Hill | 44 min |
| Apr 17, 5:40 PM CDT | Special Weather Statement | FWD | Navarro | 35 min |
| Apr 17, 5:57 PM CDT | Areal Flood Advisory | FWD | Ellis, Navarro | 2 hr |
| Apr 17, 6:59 PM CDT | Areal Flood Advisory | FWD | Navarro | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.